Posted by jpiper on August 9, 2009, at 11:14:03
My doc gave me a prescription for Nardil for depression, GAD, and SAD. I have some trepidation about taking this medication because of bad experiences with Prozac. I was off and on Prozac for years and in the end the emotional bluntness and inability to concentrate was too much too bear so I got off it, but the withdrawal from Prozac was really quite bad. It included strange bouts of anger and erratic behavior. I do feel like I've had some lasting bad effects from Prozac and I would be worried that the same thing will happen with Nardil.
I'm worried that if I ever want to get off of Nardil, that the withdrawal process would be so bad as to keep me on it. This sort of happened with Prozac - which is really why I was off and on it for so long. Any experiences with withdrawal from Nardil?
Also, I've been reading about the "euphoria" episodes that some people have on Nardil. I really don't want that. I just want to be calm and get a grip on my racing thoughts so I can start thinking in a more logical fashion again. Is there a way to avoid the euphoria? Perhaps some folks never experience this? What if I take a low dose, like 15 mg per day?
Other side effects that troubled me with Prozac (I know they are very different drugs, but Prozac is the only other AD I've ever taken so it's my only point of reference) was slurred speech and difficulty with word recall (that has remained to some degree even after being off Prozac for 2 years). Has anyone had effects like this on Nardil?
Any feedback that you could give for a first time Nardil user would be great.